Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 46, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 27, 2014, 2:18 PM CDT for Daviess County, Kentucky. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2014, 2:18 PM CDT (19:18 UTC)
- Expired
- Apr 27, 2014, 3:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Daviess County, KY
The radar
The Evansville,IN radar (KVWX), 81 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 1:51 PM CDT, 27 minutes earlier.
Area forecast discussion, Apr 27, 1:51 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
151 PM CDT Sun Apr 27 2014
.SHORT TERM...(Tonight through Tuesday night)
Issued at 145 PM CDT SUN APR 27 2014
Near term environment remains favorable for elevated storms on
boundary of warm sector and should continue with slgt risk of
hail/wind threat along with heavy rain potential. Best heavy rain
potential setup is later tonight, as next round moves in. High
pw's here/upstream approach 99th percentile. Two SPENES updates
mentioned the locally higher threat of 4-6" if MCS can get going
and LLJ feeds itself. FFG is not too bad at generally 2-3"
overnight but higher than 3" totals could cause flooding issues,
so will go ahead and "Watch" area per collab.
All mdt risks downgraded to slgt risk due mainly to further
southward/westward shift of max instability zones. Still slgt risk
offers ample opportunity for svr threat, including surface based
activity from later this evening through Monday. Will massage HWO
wording to reflect this ongoing hazard potential. Will also need
to be looking at areas of heaviest rainfall, and considering
future need for FFA after tonight's rain has come to completion.
There should be a pause before a re-amp tmrw pm/evening, with the
axis likely shifting further to the east.
.LONG TERM...(Wednesday through Sunday)
Issued at 145 PM CDT SUN APR 27 2014
The system's surface features have made passage by Wednesday but
we'll remain under the pesky influence of the upper trof right on
thru the end of the week and possibly into the early weekend. This
means a continued cool/showery forecast or at least chance
thereof, anticipate little more than minor massaging of current
forecast to reflect newest data input. Another piece of energy in
the blocky flow may support a renewed/higher pop by weekend's end,
but will monitor in coming days to see if models bring it to
frution.
&&
.AVIATION...
Issued at 145 PM CDT SUN APR 27 2014
Lowering VFR cigs will go potentially to MVFR in convection, with
IFR vsbys possible in heavier showers/storms. Gusty gradient winds
may contain a higher convective gust as well. Generally a stormy
period early-into the overnight hours, with a late night-early
tmrw lull accompanied by a brief period of MVFR cigs. Early
daylight hours should lift cloud bases and disperse overnight
activity, before renewed development potentially gets going during
heating hours.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH through Monday morning FOR ILZ075-080-081-084-
085-088-089-092>094.
MO...FLASH FLOOD WATCH through Monday morning FOR MOZ076-086-087-100-
107>112-114.
IN...NONE.
KY...FLASH FLOOD WATCH through Monday morning FOR KYZ001>006-008-009.
&&Hazardous weather outlook, Apr 27, 1:40 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 140 PM CDT SUN APR 27 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 140 PM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS OCCURRING THIS AFTERNOON AND FORECAST OVERNIGHT INCLUDE A SLIGHT RISK OF BECOMING SEVERE. THE MAIN EXPECTATION FROM THUNDERSTORMS IS HEAVY RAIN...WHICH COULD LEAD TO LOCALIZED FLOOD ISSUES. A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST MISSOURI...SOUTHWEST KENTUCKY..AND SOUTHWEST ILLINOIS THROUGH TONIGHT. REFER TO THE WATCH AND ANY ADVISORIES OR WARNINGS OR STATEMENTS IN EFFECT FOR DETAILS. THE SEVERE WEATHER RISK WILL BE SLIGHT AND INCLUDE HAIL AND DAMAGING WINDS AS THE PRIMARY ASSOCIATED HAZARDS. ISOLATED TORNADOES CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT RISK OF SEVERE STORMS CONTINUES MONDAY...WITH THUNDERSTORMS FORECAST THROUGH TUESDAY. THE MAIN SEVERE WEATHER HAZARD WILL BE DAMAGING WINDS...WITH ISOLATED TORNADOES A POSSIBILITY THAT CANNOT BE RULED OUT. HAIL AND HEAVY RAIN WILL ALSO BE HAZARDS. IF ACCUMULATED HEAVY RAINS OCCUR WITH ENOUGH REPEAT HEAVY RAIN...AT LEAST LOCALIZED FLOODING MAY BECOME AN ELEVATED HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN A WEATHER WATCH IN CASE THEIR ACTIVATION IS REQUESTED SOMETIME FROM LATER TODAY THROUGH MONDAY.
In the hours before
Local storm report, Apr 27, 11:58 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1158 AM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM HAIL MARION 37.73N 88.94W
04/27/2014 E0.25 INCH WILLIAMSON IL TRAINED SPOTTER
HAIL IN MARION IL. HEAVY RAIN.
&&
DPSpecial weather statement, Apr 27, 11:59 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1159 AM CDT SUN APR 27 2014 ILZ081-082-085-271745- FRANKLIN IL-HAMILTON IL-WILLIAMSON IL- 1159 AM CDT SUN APR 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN HAMILTON... EASTERN FRANKLIN...AND WILLIAMSON COUNTY IN SOUTHERN ILLINOIS UNTIL 1245 PM CDT... AT 1153 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAKE OF EGYPT AREA...OR 6 MILES SOUTH OF MARION...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. DIME SIZE HAIL WAS REPORTED ON THE SOUTH SIDE OF MARION. LOCATIONS THAT MAY BE IMPACTED INCLUDE... MARION...JOHNSTON CITY...WEST FRANKFORT...AND BENTON. MY
Special weather statement, Apr 27, 12:43 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1243 PM CDT SUN APR 27 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-272100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 1243 PM CDT SUN APR 27 2014 ...TWO TO THREE ROUNDS OF STRONG TO SEVERE THUNDERSTORMS AND HEAVY RAINFALL BY TUESDAY NIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH MONDAY NIGHT ACROSS THE REGION. SCATTERED TO NUMEROUS THUNDERSTORMS WILL PERSIST THROUGH MONDAY NIGHT. ORGANIZED SEVERE THUNDERSTORMS ARE POSSIBLE...BRINGING LOCALLY DAMAGING WINDS...LARGE HAIL...AND PERHAPS A FEW TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL WILL ACCOMPANY THUNDERSTORMS. THE FIRST ROUND OF STORMS THIS AFTERNOON AND TONIGHT WILL BE ASSOCIATED WITH A WARM FRONT OVER SOUTHERN ILLINOIS AND NORTHWEST KENTUCKY. ANOTHER ROUND OF STORMS ON MONDAY AND MONDAY NIGHT HAS THE POTENTIAL TO PRODUCE ISOLATED TORNADOES...LARGE HAIL...AND LOCALLY DAMAGING WINDS. A THIRD ROUND OF STORMS IS POSSIBLE ON TUESDAY...HOWEVER THE SEVERE WEATHER RISK TUESDAY APPEARS TO BE RELATIVELY LOW COMPARED TO THE FIRST TWO ROUNDS. EACH ROUND OF THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WHICH MAY EVENTUALLY LEAD TO SOME FLASH FLOODING. NOW IS A GOOD TIME TO REVIEW YOUR SEVERE WEATHER ACTION PLANS. MONITOR THE LATEST WEATHER INFORMATION AND BE READY TO IMPLEMENT THOSE PLANS. YORK
Special weather statement, Apr 27, 12:49 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1249 PM CDT SUN APR 27 2014 ILZ075-271815- JEFFERSON IL- 1249 PM CDT SUN APR 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON COUNTY IN SOUTH CENTRAL ILLINOIS UNTIL 115 PM CDT... AT 1242 PM CDT...STORM SPOTTERS REPORTED WIND GUSTS TO 45 MPH AND PENNY SIZE HAIL IN MOUNT VERNON ILLINOIS. THIS STRONG THUNDERSTORM NEAR MOUNT VERNON WAS MOVING NORTH AT 50 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE IMPACTED INCLUDE... DIX. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Special weather statement, Apr 27, 1:10 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 110 PM CDT SUN APR 27 2014 ILZ077-078-083-INZ081-085>088-KYZ014>016-018>020-271900- DAVIESS KY-EDWARDS IL-GIBSON IN-HENDERSON KY-HOPKINS KY-MCLEAN KY-POSEY IN-SPENCER IN-UNION KY-VANDERBURGH IN-WABASH IL-WARRICK IN-WEBSTER KY-WHITE IL- 110 PM CDT SUN APR 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EDWARDS...NORTHEASTERN WHITE... AND WABASH COUNTIES IN SOUTHEAST ILLINOIS...AND WESTERN WARRICK...GIBSON...POSEY...SPENCER...AND VANDERBURGH COUNTIES IN SOUTHWEST INDIANA...AND HENDERSON...NORTHWESTERN DAVIESS...EASTERN HOPKINS...WEBSTER...UNION...AND MCLEAN COUNTIES IN NORTHWEST KENTUCKY UNTIL 200 PM CDT... AT 108 PM CDT...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GRAYVILLE ILLINOIS TO MADISONVILLE KENTUCKY...MOVING NORTH AT 45 MPH. A SPOTTER REPORTED WINDS TO 50 MPH AND HALF INCH HAIL IN WHITE COUNTY. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS THAT MAY BE IMPACTED INCLUDE... HENDERSON...EVANSVILLE...MOUNT CARMEL...MELODY HILL...NEWBURGH... FORT BRANCH...AND PRINCETON.. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Special weather statement, Apr 27, 2:00 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT SUN APR 27 2014 ILZ077-078-INZ081-082-085>088-KYZ015-016-018>021-271945- DAVIESS KY-EDWARDS IL-GIBSON IN-HENDERSON KY-HOPKINS KY-MCLEAN KY-MUHLENBERG KY-PIKE IN-POSEY IN-SPENCER IN-VANDERBURGH IN-WABASH IL-WARRICK IN-WEBSTER KY- 200 PM CDT SUN APR 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EDWARDS AND WABASH COUNTIES IN SOUTHEAST ILLINOIS...AND WARRICK...GIBSON...PIKE...NORTHEASTERN POSEY...SPENCER AND VANDERBURGH COUNTIES IN SOUTHWEST INDIANA...AND EASTERN HENDERSON...DAVIESS...HOPKINS...EXTREME NORTHEASTERN WEBSTER ...MCLEAN...AND NORTHEASTERN MUHLENBERG COUNTY IN WESTERN KENTUCKY UNTIL 245 PM CDT... AT 155 PM CDT...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LANCASTER ILLINOIS TO CENTRAL CITY...AND MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH HAVE BEEN REPORTED WITH THESE STORMS. LOCATIONS THAT MAY BE IMPACTED INCLUDE... MOUNT CARMEL...NEWBURGH...FORT BRANCH...PRINCETON... CHANDLER...OWENSBORO...BOONVILLE...OAKLAND CITY...AND ROCKPORT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 1:36 PM CDT | Flash Flood Watch | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 30 hr |
| Apr 27, 3:00 PM CDT | Areal Flood Advisory | PAH | Daviess | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.